I have abused prescription amphetamines (adderall) for several years. Usually daily usage totaled 80-150 mgs, though some days had less, and there have been breaks from that, some up to 6 months, and some just two weeks between prescriptions. I have decided to attempt stopping completely and permanently, because this drug does not get me anywhere and seriously messes up my life (makes me make bad choices, alienate people, spend wrecklessly, etc).
I have read that there is permanent brain damage and some other permanent health problems (cardiac problems), and I find this quite disturbing... I want to feel like there is a reward in quitting (in healing my brain, etc).
Can I expect my brain to repair itself, or am I just going to feel unproductive and depressed forever? I mean, realistically, can I ever expect to have any kind of success in life?
Also, about the heart stuff, I had a "full workup" of cardiac tests, (several EKGs, an echocardiogram, saw a cardiologist) in 2008 (which was after some of the abuse, but before much of it)... should I see one again, or would cardiac problems from amphetamine abuse present itself with symptoms?
2 years of abuse might mean another checkup just to be sure. i'm at the oposite end of this spectrum...i prefer downers. barbiturates to be exact. there was a time where the most common drug addict had a diet of amphetamines in the morning and barbiturates in the evening....or both at the same time to level each other out.
anyway....as far as what to expect during withdrawal, i bet you would know far better than i....however the addicted mind does heal in some sense. i mean, it will ALWAYS be an addicted mind...but many things do get much easier with plenty of time. i've gotten clean and sober off barbiturates in the past and it took a couple years before i really began to feel normal again. amphetamines are similar in as much as they have such a profound effect on mood and without them its almost like there is no regulation of mood. i would find myself flying high as a kite one minute and then in the depths of hell the next....and i've heard people describe similar things with the amphetamines. anyway it eventually does pass....you just have to stick with it. maybe someone else will comment who knows more than me.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.